Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

High cholesterol. Taking biotor and glyciphage. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I am very much concerned about my mother whose latest cholestrol level was 298, LDL 220, HDL 53,triglycerides 97, VLDL 19.4, Chol/HDl ratio 5.6. My mother is 60 years old weighs 58 kg and 155 cm in height. She is currently taking the following medications Biotor and Glyciphage. Should we screen her for possible heart problems with such high cholestrol level?
Posted Tue, 5 Nov 2013 in General Health
Answered by Dr. Pragnesh Vachharajani 58 minutes later
Brief Answer:
Regular follow up and screening will be helpful

Detailed Answer:

Thanks for posting your query and sharing concern about your mother.

Your mothers weight seems to be fine.

She is a patient of diabetes.First and foremost is control of diabetes. Blood sugar level have to be under control at all times to prevent further complications.

Her lipids:

She is already taking medicine for high cholesterol.

They are on higher sides,but there are chances that when blood sugar is not under control,they also can rise.

Just keep regular follow up with your doctor and get her blood pressure and blood sugar monitored on every month.

Every year she should get her

Eye check up
Kidney check up
Liver check up
as a routine even in the absence of complaints.

High cholesterol is bad but high cholesterol is not the only reason for having heart disease.

Regular exercise and diet control play a very big role in controlling the disease and prevent complications.

Do not worry,as advised regular treatment and monitoring will help.One more important advise,all your brothers and sisters must get there blood sugar checked on regular basis.

Wishing her good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor